MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; CEMENTED STEM BOWED

ONKOS SURGICAL ELEOS; CEMENTED STEM BOWED
Lot Number 90762-005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 12/05/2023
Type of Reportable Event Death
Event or Problem Description
Cancer patient.Patient experienced an embolism in canal after stem was cemented in femur.The patient crashed and passed away on the table during the surgery.
 
Additional Manufacturer Narrative
Based on the review of device history records, the investigation concluded that the root cause of this adverse event was not related to the design, manufacture, and/or sterilization of the eleos devices.The investigation concluded that intraoperative embolism is a procedure-related complication and is unrelated to the device.
 
Event or Problem Description
It was reported by h.Lewis, an onkos sales representative, that a female patient in her 70's terminally suffered from an intraoperative embolism during the primary surgery to implant an eleos proximal femur replacement on (b)(6) 2023.Bone cement was utilized to fixate the cemented segmental stem in the proximal femur.

Brand Name
ELEOS
Common Device Name
CEMENTED STEM BOWED
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer (Section G)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
Manufacturer Contact
yara neurauter
77 east halsey road
parsippany, NJ 07054
8447672766
MDR Report Key18534753
Report Number3013450937-2024-00012
Device Sequence Number6751131
Product Code KRO
UDI-Device IdentifierB278CB1515203M0
UDI-PublicB278CB1515203M0
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Lot Number90762-005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
32MM FEMORAL HEAD +3.5 COCR - PLANNED USE; ELEOS 40MM MIDSECTION - PLANNED USE; RIGHT PROXIMAL FEMUR SEGMENT - PLANNED USE
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexFemale